MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM X 40MM LCK SCR S-T; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM X 40MM LCK SCR S-T; SCREW, FIXATION, BONE
Catalog Number 72413540N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following an humeral orif procedure performed before (b)(6) 2020 to reduce a comminuted proximal humeral shaft fracture, one (1) patient sustained the breakage of a screw that required the removal of all hardware.No evidence of radiographic union was reported.No further information is available.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
EVOS 3.5MM X 40MM LCK SCR S-T
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19950828
Report Number1020279-2024-01550
Device Sequence Number13003465
Product Code HWC
UDI-Device Identifier00885556638521
UDI-Public885556638521
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72413540N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72403518N/EVOS 3.5MM X 18MM CTX SCR S-T; 72403520N/EVOS 3.5MM X 20MM CTX SCR S-T; 72403522N/EVOS 3.5MM X 22MM CTX SCR S-T; 72413518N/EVOS 3.5MM X 18MM LCK SCR S-T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale